Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 21, 2002, 1:18 PM EDT for Marion County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2002, 1:18 PM EDT (17:18 UTC)
- Expired
- Jul 21, 2002, 2:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KNIP), launched 12:00Z, 5.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS52 KJAX 211718 SVRJAX FLC083-211800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 117 PM EDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 200 PM EDT * AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES WEST OF BELLEVIEW...OR ABOUT 10 MILES SOUTH OF OCALA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE WEIR AT 120 PM EDT... OCKLAWAHA AT 125 PM EDT... MOSS BLUFF AT 130 PM EDT AND JUNIPER SPRINGS AT 145 PM EDT. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ LAT...LON 2914 8220 2896 8221 2896 8165 2935 8167 CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:50 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 9:50 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT SUN JUL 21 2002 CURRENTLY...PERSISTENT UPPER TROF CONTINUES FROM MID-ATLC TO CENTRAL GULF COAST. AT THE SFC...WEAK CONVOLUTED PRES PATTERN. NOTABLE FEATURES INCLUDE TROF FROM COASTAL CAROLINAS TO CENTRAL GA...THEN S TO NR KPNS. THIS IS A SFC EXPRESSION OF UPPER FEATURE...AND INCLUDES WK LOW ALONG IT W OF KCHS. 12Z SOUNDING SHOWS LEVELS BELOW 500MB UNIFORMLY 1 TO 2 DEG C COOLER THAN YESTERDAY AT THIS TIME (A RESULT OF YESTERDAYS STRONG TO SVR CONVECTION). CAPES ARE BETWEEN 2000 AND 3000 J/KG OVER MOST OF THE CWA...ALTHO SURROUNDING SOUNDINGS MORE UNSTABLE. KTBW SOUNDING SIMILAR TO YESTERDAYS. VIS SAT PIX SHOWING MUCH MORE CLOUD COVER THAN YESTERDAY...BOTH FROM DEBRIS AND ONGOING EARLY CONVECTION OVER BIG BEND/SUWANNEE VALLEY...AND IN EXTREME SE GA. FORECAST...MESO-ETA SHOWS VORT AXIS RUNNING WNW-ESE NEAR AXIS OF THIS MORNINGS CONVECTION. EXPECT THIS AREA TO CONTINUE TO BE MOST FAVORED FOR WIDESPREAD CONVECTION...AND MODEL INDICATES IT WILL SHIFT SLIGHTLY N THRU THE DAY. THUS... WILL KEEP 70% POPS FOR FL ZONES. GA IS A BIT MORE TRICKY. MESO-ETA Q-N VECTOR PROGS SHOW CONVERGENT QUAD OF VERY WK JETLET OVER N GA ZONES. THIS WOULD POINT TO SLIGHTLY LESS CONVECTION. HOWEVER...THIS IS ALSO NR SFC TROF AXIS. THINK SITUATION WILL BE SIMILAR TO YESTERDAY...WITH CONVECTION DEVELOPING A BIT N OF AREA ALONG TROF AND CONVECTION OVER FL SENDING OUTFLOWS WHICH WILL EVENTUALLY POP LATE CONVECTION OVER N ZONES. HOWEVER... WILL PROBABLY LOWER POPS 10% OVER THAT AREA. TEMPS WILL BE TOUGH AS WELL. CLOUDS AND PRECIP WILL KEEP TEMPS DOWN...AND TEMPS STARTED OUT MUCH LOWER THAN PREVIOUS DAYS. WARMEST TEMPS WILL BE IN SE AND EXTREME N ZONES...WHERE LITTLE CHANGE TO PACKAGE IS EXPECTED. WILL BUMP REMAINING ZONES DOWN ABOUT A CAT...AND POSSIBLE MORE OVER SUWANNEE VALLEY. OF COURSE...THIS TIME OF YEAR...A COUPLE OF HOURS OF SUN CAN BLOW A TEMP FORECAST MARINE...NEW 41012 BUOY COMING IN WITH SW WINDS AROUND 10 KTS. GRAYS REEF A BIT HIGHER AND MORE WLY WITH PROXIMITY OF SFC LOW. WILL REWORD PRECIP FCST A BIT FOR TSTMS MOVING OFFSHORE DURING AFTN AND USE SW-W WINDS. OTHERWISE...LITTLE CHANGE. .JAX... .GA...NONE. .FL...NONE. CARROLL/BOONE
In the hours before
Special weather statement, Jul 21, 11:55 AM EDT, 1 hour 23 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SUN JUL 21 2002 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA. STORMS WILL BE MOST NUMEROUS OVER FLORIDA. ISOLATED STORMS MAY BECOME SEVERE WITH WIND GUSTS OF 60 MPH AND HAIL. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Local storm report, Jul 21, 12:19 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1219 PM EDT SUN JUL 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 7N SANDERSON FL WIND DAMAGE
07/20/02 BAKER TREES DOWN BETWEEN
SANDERSON AND TAYLOR ALONG
HWY 250. SMALL HAIL.
REPORTED BY BAKER COUNTY
SHERIFF.
0320 PM ST. GEORGE GA WIND DAMAGE
07/20/02 CHARLTON POWER LINES DOWN. TREES
SNAPPED OFF AND UPROOTED.
HALF INCH HAIL. REPORTED BY
OKEFENOKEE REMC.
0530 PM 2S NAHUNTA GA .88 INCH HAIL
07/20/02 BRANTLEY REPORTED BY OKEFENOKE
REMC.
0620 PM ST MARYS GA WIND DAMAGE
07/20/02 CAMDEN LARGE OAK TREES DOWN ON
HOUSES AND .75 INCH HAIL.
REPORTED BY NWS EMPLOYEE
(OFF DUTY).
0700 PM ST MARYS GA WIND DAMAGE
07/20/02 CAMDEN OAK TREES DOWN. HICKORY
TREES UPROOTED AND SNAPPED.
TREE DOWN ON HOUSE AT 802
BAY TREE CIRCLE. REPORTED
BY NWS EMPLOYEE (OFF DUTY).
SECThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:51 AM EDT | Severe Thunderstorm Warning | JAX | Columbia | 39 min |
| Jul 21, 2:19 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.